Rajni Kannan on the Side Effects of Yervoy and Zelboraf

Rajni Kannan, BS, MS, RN, ANP-BC
Published: Friday, Oct 12, 2012

Rajni Kannan, BS, MS, RN, ANP-BC, Nurse Practitioner, NYU Cancer Institute, NYU Langone Medical Center, discusses the importance of educating patients with metastatic melanoma on the side effects associated with the immunotherapy ipilimumab (Yervoy) and the BRAF inhibitor vemurafenib (Zelboraf).

Kannan states that patient education is essential for the proper management of the side effects associated with ipilimumab and vemurafenib. In order to be able to intervene early and provide proper symptom management, patients must know which side effects need to be reported.

Kannan notes that very few patients get the severe side effects associated with ipilimumab; however, if these adverse events do occur, early intervention is the best chance to avoid discontinuing or pausing treatment. Additionally, with vemurafenib, proper education on sunscreen and liver changes will affect how side effects are reported, which ultimately affects how effectively they are managed.

Rajni Kannan, BS, MS, RN, ANP-BC, Nurse Practitioner, NYU Cancer Institute, NYU Langone Medical Center, discusses the importance of educating patients with metastatic melanoma on the side effects associated with the immunotherapy ipilimumab (Yervoy) and the BRAF inhibitor vemurafenib (Zelboraf).

Kannan states that patient education is essential for the proper management of the side effects associated with ipilimumab and vemurafenib. In order to be able to intervene early and provide proper symptom management, patients must know which side effects need to be reported.

Kannan notes that very few patients get the severe side effects associated with ipilimumab; however, if these adverse events do occur, early intervention is the best chance to avoid discontinuing or pausing treatment. Additionally, with vemurafenib, proper education on sunscreen and liver changes will affect how side effects are reported, which ultimately affects how effectively they are managed.


View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Community Practice Connections™: 1st Annual School of Nursing Oncology™Oct 31, 20181.5
Publication Bottom Border
Border Publication
x